MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383511
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.B3.The date received by manufacturer has been used for this field.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd nexiva single port unable to disengage needle.The following information was provided by the initial reporter: "event: when starting and iv line on patient, line was accessed with positive blood return and catheter advanced.Once nurse went to retract needle, needle would not retract and was stuck causing the active iv line to be lost on patient.A second attempt was made starting an iv line in a different location and positive blood return was noted and catheter was advanced.Nurse attempted to retract needle again and was yet again stuck.It took multiple people and attempts to get the needle to retract from iv." on (b)(6) 2025 well, a complication was the needle not retracting, causing a good line to be lost and the patient having to be stuck again.The patient was not happy so that is a negative outcome.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 383511 and lot number 4276197.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21233595
Report Number1710034-2025-00060
Device Sequence Number8602710
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)241002(17)270930(10)4276197
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number4276197
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/05/2025
Initial Report FDA Received Date01/24/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown